Small dose of Cipro...still dangerous?
I'm so glad I found your website. I can't seem to find anyone who will even try to answer my questions. I'm a female in my 30's, and my Doctor recently prescribed the generic of Cipro for me. I took 2 - 250mg doses before I found out that tendon rupture (among all the other CRAZY side effects) was a possible side effect.
I called my Doctor regarding my concerns and he told me to keep taking it even after I told him I do strenuous workouts (push ups, pull ups, weights) daily.
I've read so many terrible things about this medication and people's experiences on it, that I'm wondering if I discontinued use in time.
So far it's been 24hrs since my last dose and no noticeable pain. Both my Doctor and Pharmacist gave me the "don't worry about it, honey" sort of response.
I know it's a long shot, and that there is no definitive answer, but in your opinion do you think the 2 - 250mg doses of this drug would have an impact on my tendons? If that is too specific of a question, maybe this one will be better.
Have you heard of many cases where someone took as little as I did, didn't take any more, but still had lasting tendon effects (either tendonitis or tendon rupture)? I'm very concerned about these possible side effects. Within the last 2 years I've gotten in shape and am daily improving my exercise capabilities.
I will gladly go a little lighter if I know how long I should do that, but I dread the idea that I may have to give it up completely.
Thanks so much (in advance) for your time.
1. For what reason were you prescribed Cipro?
It is common for doctors to prescribe antibiotices for problems that should never be given antibiotics for.
And it's just as common to get a prescription for anti-biotics when a simpler, safer, natural solution is available.
Like UTI for instance. For the life of me I don't understand why antibiotics have become
a common medical treatment for UTI. Or the common cold. Crazy.
It's like using a shotgun to remove a splinter.
But I digress....
2. Have I heard of people getting pain, tendonitis, and tendon rupture from 250mg doses of Cipro and other quinolones?
Have I heard of cases of damage after just a couple doses? Yes.
Yes. Is Cipro as bad as Levaquin? Statistically no.
Is it 'safer' to take low dosages than high dosages? Maybe. Unless you're the one that gets damage from low dosages and end up with quite-possibly-permanent tendon damage from taking Cipro.
Personally, I would run away from any doctor that shrugged off my concerns about -anything- in the way that you describe.
So the answer to your question is, 'Yes, you can take damage from just a couple small doses.' It's not a for sure thing, but it's kind of a 'you're screwed if it happens to you' thing.
Personally, I would never in a million years take a quinolone like Cipro. Maybe if I was actively dying and there was no other option...
Why were you prescribed Cipro? I bet there's an alternative, depending on your situation. Between myself and my Kerri at www.Easy-Immune-Health.com
I bet we can point you in the right direction.
Keep taking them or not, it's your choice. My personal and professional opinion is that it's not worth the risk.----------------------
Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.
And, comments have a 3,000 character limit so you may have to comment twice.
Joshua Tucker, B.A., C.M.T.
The Tendonitis Expertwww.TendonitisExpert.com